Latest News

About CAMQ

Information for Authors

Editorial Board

Browse CAMQ Online

Subscription and Pricing

CAMQ Contacts

CAMQ Home

 

Volume 8,     Number 2,     Summer 2000

 

MODIFIED LINEARIZED BURGER'S FLOW FOR TWO-DIMENSIONAL VISCOUS MOTION
RAHMATULLAH FAHIMI

Abstract. In this expository paper we use a complex version of the two-dimensional steady flow Navier-Stokes equations, originally due to Legendre [6] and develop a new linearization which is similar, but different from Burger's flow. A similarity solution is found where the stream function for the potential flow is a linear combination of the linear shear flow and stagnation-point flow in two dimensions. Such a similarity solution describes a flow impinging on a plane wall at an arbitrary angle of incidence and reduces the problem to a system of two ordinary differential equations which can be integrated numerically. The technique is similar to a method used by Ranger and Davis [8] and discussed in a nonlinear context by Dorrepaal [1]. The existence of the boundary layer near the wall is interpreted from the similarity solution. A promulgation of the case of inflow only is carried out for the linearized model.

 

Download PDF Files
 
(Subscribers Only)

© 2005, Canadian Applied Mathematics Quarterly (CAMQ)